MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ORISE PROKNIFE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00519371
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise proknife was used in the gastric corpus on a 2cm lesion during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2021.During the procedure, the tip of the knife was bent and it was difficult to extend and retract out of the sheath.However, the usage was continued and after about 90 minutes in the procedure, the tip of the knife detached inside the patient.The device was removed from the endoscope and the dislodged electrode tip was retrieved using grasping forceps.The procedure was completed with a different device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0501 captures the reportable event of electrode detached.Block h10: investigation results: the returned orise proknife was analyzed, and a visual evaluation noted that the electrode had detached from the device.The reported complaint was confirmed.No other issues noted.Based on all available information and the condition of the returned device, it is most likely that procedural factors, such as handling and tissue composition, resulted in the initial bend of the electrode.The instructions for use (ifu) warns the user to discontinue use if damage is noted.Use of the electrode while damage resulted in the subsequent detachment of the electrode.The investigation concluded the most probable cause is failure to follow instructions, which indicates that the problems were traced to the user not following the manufacturer's instructions.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A label review was performed using the ifu to review for warnings related to use of a damaged device.The ifu contains the following warning: "if at any point during the procedure deformation or malfunction of the knife is detected discontinue the procedure and withdraw the knife and endoscope.Then continue the procedure with a new knife." there is no evidence that there is any issue with wording, translation, or graphics.
 
Event or Problem Description

Brand Name
ORISE PROKNIFE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11821098
Report Number3005099803-2021-02220
Device Sequence Number3223773
Product Code KNS
UDI-Device Identifier08714729999904
UDI-Public08714729999904
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2023
Device Model NumberM00519371
Device Catalogue Number1937
Device Lot Number0027083572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;